Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 36, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 9, 2001, 7:49 PM CDT for Polk County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 9, 2001, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 100050 FFWLIT ARC113-100145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 749 PM CDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 845 PM CDT * AT 749 PM...RADAR INDICATED STRONG THUNDERSTORMS JUST NORTHWEST OF MENA. THESE STORMS WERE NEARLY STATIONARY OVER THE MOUNTAINS...AND WERE PRODUCING TORRENTIAL RAINFALL OF TWO TO THREE INCHES PER HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3470 9415 3449 9416 3450 9445 3469 9446 54
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 11:00 AM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, Aug 9, 11:00 AM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1100 AM CDT THU AUG 9 2001 AFTER REVIEW OF 10 AM OBSERVATIONS...RAISED MAXIMUM TEMPERATURES FOR THIS AFTERNOON FOR THE NORTHWESTERN SECTIONS OF THE FORECAST AREA. REST OF PREVIOUS FORECAST ON TRACK. (22) .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:07 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 38 min |
| Aug 10, 5:05 AM CDT | Flash Flood Warning | LZK | Stone | 115 min |
| Aug 10, 7:00 AM CDT | Flash Flood Warning | LZK | Stone | 2 hr |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 36 min |
| Aug 10, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 26 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 10, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.